Our Members Asked:
Do any supplements or lifestyle changes reduce the symptoms of tinnitus? Is it true that some supplements can cause tinnitus?
Several supplements are promoted for reducing symptoms of tinnitus, or ringing in the ear, but only three are supported by clinical evidence — and that evidence remains preliminary.
At the same time, certain dietary supplements have been associated with onset or worsening of tinnitus.
Be aware that a number of medications, including pain relievers such as aspirin, ibuprofen, and opioids, antibiotics, antidepressants, and blood-pressure lowering drugs, may cause or worsen tinnitus. In these cases, supplementation may not be helpful.
Sign in as a member for details, including the effects on tinnitus of pine bark extract (Pycnogenol), magnesium, melatonin, vitamin B-12, zinc, manganese, Ginkgo biloba, CoQ10, weight loss supplements, vitamin D, calcium, palmitoylethanolamide (PEA), helichrysum oil and caffeine, coffee and tea, and medications including antibiotics, benzodiazepines, blood-pressure lowering drugs, COVID-19 vaccines, pain relievers, proton pump inhibitors, and thyroid medication, as well as certain artificial sweeteners.
Also, find out if cognitive behavioral therapy (CBT), stimulation devices such as Duo and Lenire, hearing aids, sound generators (including white noise generators), tinnitus retraining therapy, dietary changes (such as reducing sugar, salt, or caffeine and increasing fiber) and exercise can be beneficial for tinnitus.